zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Revisit of Jarratt method for solving nonlinear equations. (English) Zbl 1222.65048
The author proposes two sixth-order methods in a three-step cycle for solving single variable nonlinear equations where no evaluation of the second or higher derivatives is used. The first and second steps of the three-step cycle make use of the Jarratt method. In the third step, a fraction based on Padé approximant and Taylor expansion for estimating the first derivative of the function are used. The proposed algorithms require two evaluations of the function and two evaluations of the first derivatives. The convergence of the proposed iterative methods is established. Some numerical test results show that the accuracy and convergence radius of the proposed methods are comparable to other iterative methods of different orders.

65H05Single nonlinear equations (numerical methods)
Full Text: DOI
[1] Chun, C.: A geometric construction of iterative formulas of order three. Appl. Math. Lett. 23, 512--516 (2010) · Zbl 1188.65065 · doi:10.1016/j.aml.2010.01.001
[2] Cordero, A., Hueso, J.L., Martinez, E., Torregrosa, J.R.: Efficient three-step iterative methods with sixth order convergence for nonlinear equations. Numer. Algor. 53, 485--495 (2010) · Zbl 1190.65077 · doi:10.1007/s11075-009-9315-y
[3] Grau-Sanchez, M., Gutierrez, J.M.: Zero-finders methods derived from Obreshkov’s techniques. Appl. Math. Comput. 215, 2992--3001 (2009) · Zbl 1187.65051 · doi:10.1016/j.amc.2009.09.046
[4] Gupta, D.K., Parhi, S.K.: An improved class of regula falsi methods of third order for solving nonlinear equations in R. J. Appl. Math. Comput. 33, 35--45 (2010) · Zbl 1195.65066 · doi:10.1007/s12190-009-0272-3
[5] Kou, J., Li, Y., Wang, X.: A modification of Newton method with third-order convergence. Appl. Math. Comput. 181, 1106--1111 (2006) · Zbl 1172.65021 · doi:10.1016/j.amc.2006.01.076
[6] Kung, H.T., Traub, J.F.: Optimal order of one-point and multipoint iteration. J. Assoc. Comput. Math. 21, 634--651 (1974) · Zbl 0289.65023 · doi:10.1145/321850.321860
[7] Sharma, J.R., Sharma, R.: A new family of modified Ostrowski’s methods with accelerated eighth order convergence. Numer. Algor. 54, 445--458 (2010) · Zbl 1195.65067 · doi:10.1007/s11075-009-9345-5
[8] Sharma, J.R., Guha, R.K.: A family of modified Ostrowski methods with accelerated sixth-order convergence. Appl. Math. Comput. 190, 111--115 (2007) · Zbl 1126.65046 · doi:10.1016/j.amc.2007.01.009
[9] Soleymani, F., Sharifi, M.: On a cubically iterative scheme for solving nonlinear equations. Far East J. Appl. Math. 43, 137--143 (2010) · Zbl 1209.41004
[10] Petkovic, M.S.: On a general class of multipoint root-finding methods of high computational efficiency. SIAM J. Numer. Anal. 47, 4402--4414 (2010) · Zbl 1209.65053 · doi:10.1137/090758763
[11] Wang, H., Li, A.: A family of derivative-free methods for nonlinear equations. Rev. Mat. Complut. (2010). doi: 10.1007/s13163-010-0044-5
[12] Wang, X., Kou, J., Li, Y.: A variant of Jarratt method with sixth-order convergence. Appl. Math. Comput. 204, 14--19 (2008) · Zbl 1168.65346 · doi:10.1016/j.amc.2008.05.112
[13] Wang, X., Gu, C., Kou, J.: Semilocal convergence of a multipoint fourth-order super-Halley method in Banach spaces. Numer. Algor. (2010). doi: 10.1007/s11075-010-9401-1 · Zbl 1226.65052